Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 33, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Apr 23, 2009, 3:48 PM EDT for 4 counties in Florida. It took effect at Apr 24, 2009, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2009, 3:48 PM EDT (19:48 UTC)
- In effect from
- Apr 24, 2009, 1:00 PM EDT
- Expired
- Apr 24, 2009, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL
The radar
The Miami radar (KAMX), 48 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.8 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 152 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 231948 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 348 PM EDT THU APR 23 2009 FLZ063-066-240400- /O.UPG.KMFL.FW.A.0027.090424T1700Z-090424T2300Z/ /O.NEW.KMFL.FW.W.0033.090424T1700Z-090424T2300Z/ /O.CON.KMFL.FW.W.0032.000000T0000Z-090423T2300Z/ GLADES-HENDRY- 348 PM EDT THU APR 23 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR 4 OR MORE HOURS OF RHS BELOW 35 PERCENT... ...RED FLAG WARNING IN EFFECT FROM 1 PM UNTIL 7 PM FRIDAY FOR 4 OR MORE HOURS OF RHS BELOW 35 PERCENT... THE DRY AIR MASS WILL CONTINUE TO REMAIN IN PLACE ON FRIDAY. THIS WILL AGAIN ALLOW FOR THE POSSIBILITY OF RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS OVER GLADES AND HENDRY COUNTIES ON FRIDAY AFTERNOON INTO FRIDAY EVENING. AT THE SAME TIME THE 20 FOOT WINDS WILL ALSO BE AROUND 15 MPH OVER THE SAME AREA. THEREFORE...THE FIRE WEATHER WATCH HAS NOW BEEN UPGRADED TO A RED FLAG WARNING. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ070-240400- /O.NEW.KMFL.FW.W.0033.090424T1700Z-090424T2300Z/ /O.CON.KMFL.FW.W.0032.000000T0000Z-090423T2300Z/ INLAND COLLIER- 348 PM EDT THU APR 23 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR 4 OR MORE HOURS OF RHS BELOW 35 PERCENT... ...RED FLAG WARNING IN EFFECT FROM 1 PM UNTIL 7 PM FRIDAY FOR NEAR 4 HOURS OF RHS BELOW 35 PERCENT AND WINDS AT 15 MPH... THE DRY AIR MASS WILL CONTINUE TO REMAIN IN PLACE ON FRIDAY. THIS WILL AGAIN ALLOW FOR THE POSSIBILITY OF RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT FOR NEAR 4 HOURS OVER A LARGE PORTION OF COLLIER COUNTY ON FRIDAY AFTERNOON INTO FRIDAY EVENING. AT THE SAME TIME THE 20 FOOT WINDS WILL ALSO BE AROUND 15 MPH OVER THE SAME AREA. THEREFORE...THE FIRE WEATHER WATCH HAS NOW BEEN UPGRADED TO A RED FLAG WARNING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ069-240400- /O.NEW.KMFL.FW.W.0033.090424T1700Z-090424T2300Z/ COASTAL COLLIER- 348 PM EDT THU APR 23 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM UNTIL 7 PM FRIDAY FOR NEAR 4 HOURS OF RHS BELOW 35 PERCENT AND WINDS AT 15 MPH... THE DRY AIR MASS WILL CONTINUE TO REMAIN IN PLACE ON FRIDAY. THIS WILL AGAIN ALLOW FOR THE POSSIBILITY OF RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT FOR NEAR 4 HOURS OVER A LARGE PORTION OF COLLIER COUNTY ON FRIDAY AFTERNOON INTO FRIDAY EVENING. AT THE SAME TIME THE 20 FOOT WINDS WILL ALSO BE AROUND 15 MPH OVER THE SAME AREA. THE EAST FLOW IS EXPECTED TO STRONG ENOUGH TO KEEP THE SEA BREEZE FROM PUSHING INLAND AND THEREFORE... THE FIRE WEATHER WATCH HAS NOW BEEN UPGRADED TO A RED FLAG WARNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ067-071-073-075-232300- /O.CON.KMFL.FW.W.0032.000000T0000Z-090423T2300Z/ INLAND PALM BEACH-INLAND BROWARD-INLAND MIAMI DADE- MAINLAND MONROE- 348 PM EDT THU APR 23 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR 4 OR MORE HOURS OF RHS BELOW 35 PERCENT... RHS WILL CONTINUE BELOW 35 PERCENT ACROSS MOST OF THE AREA THROUGH EARLY THIS EVENING. THEREFORE...A RED FLAG WARNING CONTINUES IN EFFECT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
6 follow-up statements
000 WWUS82 KMFL 232311 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 711 PM EDT THU APR 23 2009 FLZ063-066-070-241200- /O.EXP.KMFL.FW.W.0032.000000T0000Z-090423T2300Z/ /O.CON.KMFL.FW.W.0033.090424T1700Z-090424T2300Z/ GLADES-HENDRY-INLAND COLLIER- 711 PM EDT THU APR 23 2009 ...THE RED FLAG WARNING FOR THIS AFTERNOON HAS EXPIRED... ...RED FLAG WARNING IN EFFECT FROM 1 PM UNTIL 7 PM FRIDAY FOR 4 OR MORE HOURS OF RHS BELOW 35 PERCENT AND WIND SPEEDS AROUND 15 MPH... THE DRY AIR MASS WILL CONTINUE TO REMAIN IN PLACE ON FRIDAY. THIS WILL AGAIN ALLOW FOR THE POSSIBILITY OF RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS OVER GLADES, HENDRY, AND COLLIER COUNTIES ON FRIDAY AFTERNOON INTO FRIDAY EVENING. AT THE SAME TIME THE 20 FOOT WINDS WILL ALSO BE AROUND 15 MPH OVER MUCH OF THE SAME AREA, HOWEVER THE DURATION OF SUB 35% RH MAY BE LONGER OVER GLADES AND HENDRY COUNTIES THAN IN COLLIER COUNTY WHILE THE WIND SPEEDS IN COLLIER COUNTY MAY BE HIGHER THAN IN GLADES OR HENDRY COUNTIES... THEREFORE.... A RED FLAG WARNING IS NOW IN EFFECT FOR ALL 3 COUNTIES. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ067-071-073-075-240015- /O.EXP.KMFL.FW.W.0032.000000T0000Z-090423T2300Z/ INLAND PALM BEACH-INLAND BROWARD-INLAND MIAMI DADE- MAINLAND MONROE- 711 PM EDT THU APR 23 2009 ...THE RED FLAG WARNING FOR THIS AFTERNOON HAS EXPIRED... THE RELATIVE HUMIDITIES CONTINUE TO RISE ABOVE 35% ACROSS WESTERN SECTIONS OF PALM BEACH, BROWARD, AND MIAMI-DADE COUNTIES... THEREFORE THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$ FLZ069-241200- /O.CON.KMFL.FW.W.0033.090424T1700Z-090424T2300Z/ COASTAL COLLIER- 711 PM EDT THU APR 23 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM UNTIL 7 PM FRIDAY FOR NEAR 4 HOURS OF RHS BELOW 35 PERCENT AND WINDS AT 15 MPH... THE DRY AIR MASS WILL CONTINUE TO REMAIN IN PLACE ON FRIDAY. THIS WILL ALLOW FOR THE POSSIBILITY OF RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT FOR NEAR 4 HOURS OVER A LARGE PORTION OF COLLIER COUNTY ON FRIDAY AFTERNOON INTO FRIDAY EVENING. AT THE SAME TIME THE 20 FOOT WINDS WILL ALSO BE AROUND 15 MPH OVER THE SAME AREA. THE EAST FLOW IS EXPECTED TO STRONG ENOUGH TO KEEP THE SEA BREEZE FROM PUSHING INLAND AND THEREFORE... A RED FLAG WARNING IS IN EFFECT FOR FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
000 WWUS82 KMFL 240919 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 519 AM EDT FRI APR 24 2009 FLZ063-066-069-070-241730- /O.CON.KMFL.FW.W.0033.090424T1700Z-090424T2300Z/ GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER- 519 AM EDT FRI APR 24 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR COLLIER...GLADES AND HENDRY COUNTIES FOR 4 OR MORE CONSECUTIVE HOURS OF BEING BELOW 35 PERCENT RELATIVE HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. A DRY AIR MASS WILL CONTINUE TO REMAIN IN PLACE ACROSS THE WARNING AREA TODAY. THIS WILL AGAIN ALLOW FOR THE POSSIBILITY OF RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS OVER PORTIONS OF GLADES... HENDRY...AND COLLIER COUNTIES THIS AFTERNOON INTO THIS EVENING. THEREFORE....A RED FLAG WARNING REMAINS IN EFFECT FOR ALL 3 COUNTIES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ 60
000 WWUS82 KMFL 241214 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 814 AM EDT FRI APR 24 2009 FLZ063-066-069-070-242300- /O.CON.KMFL.FW.W.0033.090424T1700Z-090424T2300Z/ GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER- 814 AM EDT FRI APR 24 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. A DRY AIR MASS WILL CONTINUE TO REMAIN IN PLACE ACROSS THE WARNING AREA TODAY. THIS WILL AGAIN ALLOW FOR THE POSSIBILITY OF RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS OVER PORTIONS OF GLADES...HENDRY...AND COLLIER COUNTIES THIS AFTERNOON INTO THIS EVENING. THEREFORE....A RED FLAG WARNING REMAINS IN EFFECT FOR ALL 3 COUNTIES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
000 WWUS82 KMFL 241855 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 255 PM EDT FRI APR 24 2009 ...RED FLAG WARNING UNTIL 7 PM THIS EVENING FOR ALL OF INTERIOR AND GULF COAST PORTIONS OF SOUTH FLORIDA DUE TO A COMBINATION OF RELATIVE HUMIDITIES BELOW 35 PERCENT FOR AT LEAST SEVERAL HOURS AND STRONG SURFACE WINDS... FLZ067-071-073-075-174-242300- /O.EXA.KMFL.FW.W.0033.000000T0000Z-090424T2300Z/ INLAND PALM BEACH-INLAND BROWARD-INLAND MIAMI DADE- MAINLAND MONROE-FAR SOUTH MIAMI DADE- 255 PM EDT FRI APR 24 2009 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. A DRY AIR MASS WILL CONTINUE TO REMAIN IN PLACE ACROSS EASTERN INTERIOR PORTIONS OF SOUTH FLORIDA THROUGH EARLY THIS EVENING. RELATIVE HUMIDITIES ACROSS INLAND PALM BEACH, INLAND BROWARD, AS WELL AS INLAND AND FAR SOUTH MIAMI-DADE COUNTIES WILL CONTINUE TO HOVER AROUND OR JUST BELOW 35 PERCENT AS RECENT OBSERVATIONS SUGGEST. THIS WILL COMBINE WITH SUSTAINED WINDS AROUND 15 MPH WITH GUSTS TO 25 MPH TO CREATE VERY DANGEROUS FIRE WEATHER CONDITIONS IN THESE AREAS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ063-066-069-070-242300- /O.CON.KMFL.FW.W.0033.000000T0000Z-090424T2300Z/ GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER- 255 PM EDT FRI APR 24 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. A DRY AIR MASS WILL CONTINUE TO REMAIN IN PLACE ACROSS THE WARNING AREA THROUGH EARLY EVENING. RELATIVE HUMIDITIES ARE CURRENTLY NEAR OR JUST BELOW 35 PERCENT...AND WILL REMAIN AT THESE LOW LEVELS FOR 4 OR MORE CONSECUTIVE HOURS OVER GLADES...HENDRY...AND COLLIER COUNTIES INTO THIS EVENING. IN ADDITION...SUSTAINED WINDS OF AROUND 15 MPH WITH GUSTS TO 25 MPH WILL ADD TO THE DANGEROUS SITUATION. THEREFORE....A RED FLAG WARNING REMAINS IN EFFECT FOR ALL 3 COUNTIES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ STRASSBERG
000 WWUS82 KMFL 242103 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 503 PM EDT FRI APR 24 2009 ...RED FLAG WARNING UNTIL 7 PM THIS EVENING FOR ALL OF INTERIOR AND GULF COAST PORTIONS OF SOUTH FLORIDA DUE TO A COMBINATION OF RELATIVE HUMIDITIES BELOW 35 PERCENT FOR AT LEAST SEVERAL HOURS AND WIND SPEEDS AROUND OR ABOVE 15 MPH... ...RED FLAG WARNING FROM 1 PM UNTIL 7 PM SATURDAY AFTERNOON FOR GLADES, HENDRY, AND COLLIER COUNTIES DUE TO A COMBINATION OF RELATIVE HUMIDITIES BELOW 35 PERCENT FOR A FEW HOURS AND WIND SPEEDS AROUND OR ABOVE 15 MPH... FLZ063-066-069-070-250500- /O.NEW.KMFL.FW.W.0034.090425T1700Z-090425T2300Z/ /O.CON.KMFL.FW.W.0033.000000T0000Z-090424T2300Z/ GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER- 503 PM EDT FRI APR 24 2009 A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM EDT SATURDAY. A DRY AIR MASS WILL CONTINUE TO REMAIN IN PLACE ACROSS THE WARNING AREA THROUGH EARLY EVENING. RELATIVE HUMIDITIES ARE CURRENTLY NEAR OR JUST BELOW 30 PERCENT...AND WILL REMAIN AT THESE LOW LEVELS FOR A COUPLE MORE HOURS OVER GLADES... HENDRY...AND COLLIER COUNTIES INTO THIS EVENING. IN ADDITION... SUSTAINED WINDS OF AROUND 15 MPH WITH GUSTS TO 25 OR 30 MPH WILL ADD TO THE DANGEROUS SITUATION. THEREFORE....A RED FLAG WARNING REMAINS IN EFFECT FOR ALL 3 COUNTIES. THE DRY AIRMASS AND WINDY CONDITIONS WILL REMAIN ACROSS THE AREA AGAIN SATURDAY, HOWEVER RELATIVE HUMIDITY VALUES MAY BE SLIGHTLY HIGHER, BUT STILL AROUND 35%. DUE TO THIS DANGEROUS COMBINATION OF LOW RHS AND HIGH WINDS A RED FLAG WARNING HAS BEEN ISSUED FOR SATURDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ067-071-073-075-174-242300- /O.CON.KMFL.FW.W.0033.000000T0000Z-090424T2300Z/ INLAND PALM BEACH-INLAND BROWARD-INLAND MIAMI DADE- MAINLAND MONROE-FAR SOUTH MIAMI DADE- 503 PM EDT FRI APR 24 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A DRY AIR MASS WILL CONTINUE TO REMAIN IN PLACE ACROSS EASTERN INTERIOR PORTIONS OF SOUTH FLORIDA THROUGH EARLY THIS EVENING. RELATIVE HUMIDITIES ACROSS INLAND PALM BEACH... INLAND BROWARD... AS WELL AS INLAND AND FAR SOUTH MIAMI-DADE COUNTIES WILL CONTINUE TO HOVER AROUND OR JUST BELOW 35 PERCENT AS RECENT OBSERVATIONS SUGGEST. THIS WILL COMBINE WITH SUSTAINED WINDS AROUND 15 MPH WITH GUSTS TO 25 MPH TO CREATE VERY DANGEROUS FIRE WEATHER CONDITIONS IN THESE AREAS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
000 WWUS82 KMFL 242311 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 711 PM EDT FRI APR 24 2009 ...RED FLAG WARNING HAS EXPIRED FOR ALL OF INTERIOR AND GULF COAST PORTIONS OF SOUTH FLORIDA THAT WERE DUE TO A COMBINATION OF RELATIVE HUMIDITIES BELOW 35 PERCENT FOR AT LEAST SEVERAL HOURS AND WIND SPEEDS AROUND OR ABOVE 15 MPH... ...RED FLAG WARNING FROM 1 PM UNTIL 7 PM SATURDAY AFTERNOON FOR GLADES... HENDRY... AND COLLIER COUNTIES DUE TO A COMBINATION OF RELATIVE HUMIDITIES BELOW 35 PERCENT FOR A FEW HOURS AND WIND SPEEDS AROUND OR ABOVE 15 MPH... FLZ063-066-069-070-251030- /O.EXP.KMFL.FW.W.0033.000000T0000Z-090424T2300Z/ /O.CON.KMFL.FW.W.0034.090425T1700Z-090425T2300Z/ GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER- 711 PM EDT FRI APR 24 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM EDT SATURDAY... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM EDT SATURDAY. A DRY AIR MASS WILL CONTINUE TO REMAIN IN PLACE ACROSS THE WARNING AREA THROUGH EARLY EVENING. RELATIVE HUMIDITIES ARE CURRENTLY NEAR OR JUST BELOW 35 PERCENT...AND WILL REMAIN AT THESE LOW LEVELS FOR POSSIBLY ANOTHER HOUR OVER GLADES... HENDRY... AND COLLIER COUNTIES. IN ADDITION...SUSTAINED WINDS HAVE DECREASED A BIT TO 10 OR 15 MPH. THEREFORE...THE RED FLAG WARNING WAS ALLOWED TO EXPIRE. THE DRY AIRMASS AND WINDY CONDITIONS WILL REMAIN ACROSS THE AREA AGAIN SATURDAY... HOWEVER RELATIVE HUMIDITY VALUES MAY BE SLIGHTLY HIGHER... BUT STILL AROUND 35%. DUE TO THIS DANGEROUS COMBINATION OF LOW RHS AND HIGH WINDS A RED FLAG WARNING HAS BEEN ISSUED FOR SATURDAY AFTERNOON. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ067-071-073-075-174-250015- /O.EXP.KMFL.FW.W.0033.000000T0000Z-090424T2300Z/ INLAND PALM BEACH-INLAND BROWARD-INLAND MIAMI DADE- MAINLAND MONROE-FAR SOUTH MIAMI DADE- 711 PM EDT FRI APR 24 2009 ...RED FLAG WARNING HAS EXPIRED... ALTHOUGH THE WINDS ARE STILL 10 TO 15 MPH AND GUSTY, RELATIVE HUMIDITIES HAVE INCREASED OVER THIS AREA ABOVE 35 PERCENT, THEREFORE THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Apr 23, 3:38 PM EDT, 10 minutes earlier.
Area forecast discussion, Apr 23, 3:38 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
338 PM EDT THU APR 23 2009
.FIRE WEATHER...ATTM, HAVE DECIDED TO UPGRADE THE FIRE WEATHER
WATCH ON FRIDAY FROM 1PM UNTIL 7PM EDT TO A RED FLAG WARNING...
AND ALSO EXPANDED THE THE AREA TO INCLUDE ALL OF COLLIER COUNTY.
MOISTURE WILL SLIGHTLY INCREASE INTO FRIDAY, HOWEVER MINIMUM
RELATIVE HUMIDITY VALUES WILL STILL FALL INTO THE LOW 30S ACROSS
PORTIONS OF GLADES, HENDRY, AND COLLIER COUNTIES AND THIS WILL BE
COUPLED WITH WINDS OF AROUND 15 MPH. /TINGLER
&&
.PREV DISCUSSION... /ISSUED 226 PM EDT THU APR 23 2009/
DISCUSSION...QUITE TRANQUIL WEATHER PATTERN IN STORE ACROSS
SOUTH FLORIDA OVER THE NEXT SEVEN DAYS. ALL MODELS IN GOOD
AGREEMENT SHOWING MID/UPPER LEVEL RIDGE BUILDING OVER THE REGION
TONIGHT AND THEN PARKING ITSELF THROUGH THE MIDDLE OF NEXT WEEK.
THE RIDGE WILL BE ORIENTED FROM OFF THE EASTERN GULF OF MEXICO TO
OFF THE MID ATLANTIC COAST. THIS WILL BE IN RESPONSE TO EXITING
EAST COAST TROUGH AND A LARGE TROUGH THAT WILL MOVE INTO THE ROCKY
MOUNTAIN REGION AND THEN GETS CUT OFF. AT THE SURFACE, THE RIDGE
WILL GET REINFORCED FROM THE NORTH DEVELOPING A TIGHT PRESSURE
GRADIENT ACROSS SOUTH FLORIDA BECOMING MOST EVIDENT BY LATE FRIDAY
INTO THE WEEKEND AND POSSIBLY NEXT WEEK. SO ALL IN ALL WHAT THIS
MEANS IS THAT SUBSIDENCE CAP WILL REMAIN IN PLACE AND EVEN THOUGH
EASTERLY FLOW WILL BECOME WELL ESTABLISHED, RAINFALL CHANCES WILL
BE AT A BARE MINIMUM.
MARINE...EAST WIND WILL BE ON THE INCREASE TONIGHT AND ESPECIALLY
FRIDAY THROUGH THE WEEKEND WITH BUILDING SEAS OVER THE ATLANTIC. A
SCA WILL LIKELY BE POSTED OVERNIGHT FOR SEAS REACHING CRITERIA BY
FRIDAY AFTERNOON AND THEN CONTINUING INTO THE WEEKEND. SOME
GUIDANCE IS HINTING THAT THE GRADIENT WILL RELAX SOMEWHAT EARLY
NEXT WEEK. HOWEVER, AS IS OFTEN THE CASE, THIS GUIDANCE OFTEN
TRIES TO DECREASE THE WIND TOO FAST AND IT IS POSSIBLE THE ROUGH
SEAS WILL PERSIST WELL INTO NEXT WEEK.
FIRE WEATHER...RELATIVE HUMIDITIES THIS AFTERNOON HAVE BEGUN TO
DROP BELOW 35 PERCENT AND WERE SOMEWHAT DELAYED FROM EARLIER
THOUGHTS. HOWEVER, IT APPEARS THAT THESE VALUES WILL STILL REMAIN
BELOW 35 PERCENT FOR SEVERAL HOURS AND THE RED FLAG WARNING
REMAINS IN EFFECT. EASTERLY WIND WILL DIMINISH OVERNIGHT AND WITH
LOW LEVEL MOISTURE SLOWLY ON THE INCREASE, PATCHY FOG IS POSSIBLE
OVER THE INTERIOR AND WEST COAST ZONES AND THIS WILL LIKELY MIX
WITH THE SMOKE FROM THE WILDFIRE OVER INLAND COLLIER COUNTY.
EASTERLY FLOW WILL CONTINUE TO INCREASE WHICH WILL ALSO ALLOW FOR
AN INCREASE IN LOW LEVEL MOISTURE. THIS MOISTURE INCREASE WILL BE
SLOW WITH THE SUBSIDENCE ALOFT AND RELATIVE HUMIDITIES ARE STILL
LIKELY TO FALL BELOW 35 PERCENT FOR SEVERAL HOURS ACROSS GLADES
AND HENDRY COUNTIES FRIDAY AFTERNOON WITH OTHER AREAS OF INTERIOR
SOUTH FLORIDA FOR THESE READINGS TO APPROACH 35 PERCENT. THUS, A
FIRE WEATHER WATCH REMAINS IN EFFECT FOR FRIDAY AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 68 82 69 81 / 0 0 - -
FORT LAUDERDALE 69 83 72 82 / 0 0 - -
MIAMI 69 83 71 82 / 0 - - -
NAPLES 64 88 63 87 / 0 - - -
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 7 PM EDT THIS EVENING FOR FLZ063-FLZ066-
FLZ067-FLZ070-FLZ071-FLZ073-FLZ075.
RED FLAG WARNING FROM 1 PM TO 7 PM EDT FRIDAY FOR FLZ063-FLZ066-
FLZ069-FLZ070.
AM...NONE.
GM...NONE.
&&
LONG TERM...04/AT
SHORT TERM/AVIATION...18/GRHazardous weather outlook, Apr 23, 1:23 PM EDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 123 PM EDT THU APR 23 2009 FLZ063-066>075-168-172>174-241000- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 123 PM EDT THU APR 23 2009 ...MODERATE RISK OF RIP CURRENTS ATLANTIC BEACHES... ...VISIBILITY RESTRICTIONS DUE TO SMOKE FROM WILDFIRE IN COLLIER COUNTY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT RIP CURRENTS: THE COMBINATION OF EASTERLY WINDS AT AROUND 15 MPH ALONG WITH LOW TIDE THIS AFTERNOON WILL LEAD TO A MODERATE RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES THROUGH TONIGHT. VISIBILITY: RESTRICTIONS IN VISIBILITY WILL CONTINUE NEAR THE WILDFIRE OVER CENTRAL RURAL COLLIER COUNTY. WINDS WILL BECOME LIGHT OVERNIGHT, AND WITH CLEAR SKIES AND HIGH SURFACE MOISTURE, THERE IS THE POSSIBILITY OF PATCHY FOG DEVELOPING OVER WESTERN INTERIOR LOCALES AFTER MIDNIGHT. THE COMBINATION OF SMOKE AND FOG NEAR THE WILDFIRE WILL RESULT IN NEAR ZERO VISIBILITIES OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY BREEZY EASTERLY WINDS WILL CONTINUE TO AFFECT THE EAST COAST BEACHES OF SOUTH FLORIDA THIS WEEKEND INTO EARLY NEXT WEEK. THIS WILL CONTINUE TO LEAD TO AN INCREASE RISK OF RIP CURRENTS ALONG THE EAST COAST BEACHES OF SOUTH FLORIDA THIS WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. DG
In the hours before
Special weather statement, Apr 23, 10:42 AM EDT, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1042 AM EDT THU APR 23 2009 FLZ070-071-231600- INLAND COLLIER-INLAND BROWARD- INCLUDING THE CITIES OF...IMMOKALEE... MICCOSUKEE INDIAN RESERVATION...MARKHAM PARK 1042 AM EDT THU APR 23 2009 ...ALLIGATOR ALLEY STILL CLOSED DUE TO A WILDFIRE... ALLIGATOR ALLEY REMAINS CLOSED BETWEEN STATE ROAD 29 AND U S 27. THIS IS DUE TO HEAVY SMOKE REDUCING THE VISIBILITY TO LESS THAN A QUARTER OF A MILE ON BOTH SIDES OF ALLIGATOR ALLEY JUST EAST OF STATE ROAD 29. STATE ROAD 29 NEAR ALLIGATOR ALLEY IS ALSO BEING AFFECTED BY THE SMOKE...WITH VISIBILITIES LIKELY BEING REDUCED TO A MILE OR LESS. FHP IS MONITORING THE SITUATION. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. DG
Special weather statement, Apr 23, 12:29 PM EDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1229 PM EDT THU APR 23 2009 FLZ070-071-231830- INLAND COLLIER-INLAND BROWARD- INCLUDING THE CITIES OF...IMMOKALEE... MICCOSUKEE INDIAN RESERVATION...MARKHAM PARK 1229 PM EDT THU APR 23 2009 ...ALLIGATOR ALLEY STILL CLOSED DUE TO A WILDFIRE... ALLIGATOR ALLEY...I-75...REMAINS CLOSED BETWEEN STATE ROAD 29 AND U S 27. ALSO...STATE ROAD 29 IS NOW CLOSED FROM OIL WELL ROAD TO TAMIAMI TRAIL. THESE ROAD CLOSURES ARE DUE TO HEAVY SMOKE FROM A WILDFIRE IN THE AREA. FHP IS MONITORING THE SITUATION. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. DG
Special weather statement, Apr 23, 2:28 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 228 PM EDT THU APR 23 2009 FLZ070-071-232030- INLAND COLLIER-INLAND BROWARD- INCLUDING THE CITIES OF...IMMOKALEE... MICCOSUKEE INDIAN RESERVATION...MARKHAM PARK 228 PM EDT THU APR 23 2009 ...ALLIGATOR ALLEY STILL CLOSED DUE TO A WILDFIRE... ALLIGATOR ALLEY...I-75...REMAINS CLOSED BETWEEN STATE ROAD 29 AND U S 27. ALSO...STATE ROAD 29 IS NOW CLOSED FROM OIL WELL ROAD TO TAMIAMI TRAIL. THESE ROAD CLOSURES ARE DUE TO HEAVY SMOKE FROM A WILDFIRE IN THE AREA. FHP IS MONITORING THE SITUATION. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. DG
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.